MAUDE Adverse Event Report: STRYKER LEIBINGER FREIBURG PEEK CUSTOMIZED CRANIAL IMPLANT PRIORITY, M

STRYKER LEIBINGER FREIBURG PEEK CUSTOMIZED CRANIAL IMPLANT PRIORITY, M
Model Number 78-50020
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is not available for evaluation.If additional information is received it will be reported on a supplemental report.
 
Event or Problem Description
It was reported that during the surgery, the surgeon stated they were unhappy with the fit and contour of the implant.No other information is known at this time.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported failure mode could not be confirmed, as no imaging of the modified implant was provided and the implant was not returned.However, there was additional information on the reported event that was provided by the sales rep.The surgeon had to modify the left orbital area of the implant in order to get the correct fit.In particular, the surgeon removed the superior region of the orbital rim aspect of the implant.The surgeon commented that ¿the fit was completely off and he was not able to place the implant with that region still attached to the implant¿.Besides the dissatisfaction of the surgeon, the surgery was completed successfully with no surgical delay or adverse consequences to the patient.The implant under complaint is the second implant that this surgeon received for the same patient and void.The surgeon was not satisfied with the fit of the first implant (id 2103301046) upon receipt and did not use it.Please refer to pi 2689497 for further details.Finally, a second implant was ordered (id 2104271005), which is addressed in this complaint.An analysis of the implant design and all quality relevant steps was performed by the peek cci design team for the implant under complaint (id 2104271005).It showed that all ¿steps were performed in accordance to [our] procedures¿.The design session of the implant under complaint was held with a representative of the surgeon.The only concerns that were raised by the surgeon and communicated in the design session was the contour on the frontal bone region.The orbital rim area was not under a bigger discussion in the design session.The surgeon did not concern for that region, when holding the initially designed implant physically in his hands.In conclusion, the implant was designed as requested by the customer.Overall, the implant was designed and manufactured according to specification.H3 : device not available-implanted.

Brand Name
PEEK CUSTOMIZED CRANIAL IMPLANT PRIORITY, M
Common Device Name
IMPLANT
Manufacturer (Section D)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
GM  D-79111
MDR Report Key11957348
Report Number0008010177-2021-00035
Device Sequence Number4187663
Product Code GWO
UDI-Device Identifier07613327129281
UDI-Public07613327129281
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K152076
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number78-50020
Device Catalogue Number78-50020
Device Lot Number2104271005
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/13/2021
Supplement Date Received by Manufacturer05/13/2021
Initial Report FDA Received Date06/08/2021
Supplement Report FDA Received Date08/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;